MAUDE Adverse Event Report: TX027 TX-JACKSONVILLE-MCKNIGHT 1000CC FLEX CANISTER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

TX027 TX-JACKSONVILLE-MCKNIGHT 1000CC FLEX CANISTER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65652-611
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No lot number was provided by the customer; therefore, a review of the manufacturing device history record to determine if any deviations took place during the manufacture of the product could not be performed.No sample was provided by the customer; therefore, an evaluation of the complaint device for deficiency of construction could not be performed.However, one picture was received from the customer for evaluation.A visual examination of the picture was completed with production, engineering, and quality management.The picture depicted a patient room in which the outer canister (65652-611) with a flexible liner (65651910) was set up directly on the floor with tubing attached to a vacuum regulator toward the ceiling.Per the directions for use, if not already in a mounting bracket, place reusable hard canister into bracket on a roll stand or wall mount.If the canister and liner was directly on the floor during use, this may increase the risk of suction being delayed; however, without the actual event sample involved in the customer incident and duplication of the non-conformance, no specific assignable cause can be determined regarding the reported incident.Without a specific assignable cause, no specific corrective actions can be completed; however, we will continue to monitor concerns such as these for possible future actions.Key production and quality personnel have been made aware of this reported incident through the investigation process.
 
Event or Problem Description
A (b)(6) patient was treated for an idiopathic thoracolumbar scoliosis of adolescence.In post-surgery, during a gastric aspiration a medi-vac suction system, connected to ch12 nasogastric probe (fitting bucket) was used.Several suction sets and several regulators (depression rate: from 0 to -200 mbar) were used by the nurses before obtaining the aspiration.Clinical consequences: procedure delayed.Practitioner performed a manual aspiration using a syringe.Healthcare professionals were doubtful on their ability to achieve a rapid and effective aspiration in an emergency situation.Measures: the defective canisters were discarded.Despite the previous medi-vac system information of use to personal, the intended use is still unknown (no canister fixation, no reinforced tubing from vacuum source to the canister).

Brand Name
1000CC FLEX CANISTER
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
TX027 TX-JACKSONVILLE-MCKNIGHT
200 mcknight st.
jacksonville TX 75766
MDR Report Key7666814
Report Number1423537-2018-00219
Device Sequence Number1370195
Product Code GCX
UDI-Device Identifier10885380042638
UDI-Public10885380042638
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number65652-611
Device Catalogue Number65652-611
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;